MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Codes Failure to Advance (2524); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during a cataract extraction with an intraocular lens (iol) implant procedure, while injecting lens into patient¿s eye, lens was stuck onto the middle of the plunger which scratched the lens.There was patient contact observed.Procedure was completed on the same day.Additional information was received stating there was no patient harm reported.
 
Additional Manufacturer Narrative
The product was not returned.A carton with an empty lens case and packaging inserts were returned.There is no damage observed to the lens case or the locking arm mechanism.The lens case functions as intended.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause.The product was not returned for evaluation.Information was provided that in the surgeons opinion, the product did not cause or contribute to the event.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16884210
Report Number1119421-2023-00850
Device Sequence Number6174162
Product Code MFK
UDI-Device Identifier00380652429726
UDI-Public00380652429726
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.205
Device Lot Number15038106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date05/08/2023
Date Device Manufactured03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III, CARTRIDGE C; MONARCH, INJECTOR, UNSPECIFIED; VISCOAT
Patient SexUnknown